Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2022, 6:12 PM CDT for Bond County, Fayette County, Marion County, Illinois. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2022, 6:12 PM CDT (23:12 UTC)
- Expired
- May 19, 2022, 7:05 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 134 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:14 PM CDT | TSTM WND DMG | Keyesport, IL | VIA TWITTER WITH PICTURE: STRUCTURAL DAMAGE IN TOWN. |
| May 19, 6:31 PM CDT | TSTM WND DMG | Salem, IL | MEDIUM TREE LIMB DOWN OFF A TREE IN SALEM. TWITTER REPORT. |
| May 19, 6:34 PM CDT | TSTM WND GST 48 | 1 Nw Salem, IL | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NW SALEM. SALEM AIRPORT. |
| May 19, 6:34 PM CDT | NON-TSTM WND GST 48 | 1 Nw Salem, IL | SALEM AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WUUS53 KLSX 192312
SVRLSX
ILC005-051-121-200015-
/O.NEW.KLSX.SV.W.0073.220519T2312Z-220520T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
612 PM CDT Thu May 19 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Bond County in south central Illinois...
Marion County in south central Illinois...
Fayette County in south central Illinois...
* Until 715 PM CDT.
* At 611 PM CDT, severe thunderstorms were located along a line
extending from near Tamalco to near Tamaroa, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Fairman around 625 PM CDT.
Patoka and Shobonier around 630 PM CDT.
Other locations in the path of these severe thunderstorms include
Kinmundy, Farina, Omega and Stephen Forbes Station.
This includes the following highways...
Interstate 70 in Illinois between exits 52 and 76.
Interstate 57 in Illinois between exits 109 and 135.
This also includes Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
&&
LAT...LON 3847 8914 3874 8914 3874 8935 3888 8928
3903 8928 3903 8925 3922 8925 3922 8881
3891 8881 3891 8869 3847 8870
TIME...MOT...LOC 2311Z 263DEG 39KT 3875 8932 3821 8921
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples2 follow-up statements
069
WWUS53 KLSX 192342 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
642 PM CDT Thu May 19 2022
ILC005-192352-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-220520T0015Z/
Bond IL-
642 PM CDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
LAT...LON 3847 8907 3882 8908 3903 8925 3922 8925
3922 8881 3891 8881 3891 8869 3847 8870
TIME...MOT...LOC 2342Z 263DEG 39KT 3879 8892 3825 8881
$$
ILC051-121-200015-
/O.CON.KLSX.SV.W.0073.000000T0000Z-220520T0015Z/
Marion IL-Fayette IL-
642 PM CDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MARION AND FAYETTE COUNTIES...
At 642 PM CDT, severe thunderstorms were located along a line
extending from near Kinmundy to 6 miles southwest of Bluford, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kinmundy, Farina, Omega and Stephen Forbes Station.
This also includes Ramsey Lake State Park.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 109 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8907 3882 8908 3903 8925 3922 8925
3922 8881 3891 8881 3891 8869 3847 8870
TIME...MOT...LOC 2342Z 263DEG 39KT 3879 8892 3825 8881
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Maples733
WWUS53 KLSX 200005
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
705 PM CDT Thu May 19 2022
ILC051-121-200014-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-220520T0015Z/
Marion IL-Fayette IL-
705 PM CDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR MARION AND FAYETTE COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Illinois.
LAT...LON 3847 8907 3882 8908 3903 8925 3922 8925
3922 8881 3891 8881 3891 8869 3847 8870
TIME...MOT...LOC 0004Z 263DEG 39KT 3882 8864 3828 8853
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 19, 2:33 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 233 PM CDT Thu May 19 2022 .SHORT TERM... (Through Late Friday Night) Issued at 207 PM CDT Thu May 19 2022 MCV will track east across the southern portion of the forecast area early this evening. Destabilization ahead of it and locally enhanced low level and overall shear will promote the possibility of supercells with a threat for tornadoes, damaging winds, and large hail. This should exit to the east around 7PM with the remainder of the night being quiet. We remain in a humid air mass overnight, so lows will only be around 70 or so. Hot and humid conditions are expected on Friday with temperatures approaching 90 degrees. A cold front will move into the northwest part of the area during the afternoon with a shift to northwest winds and a drop in temperature expected. Although the air mass ahead of the front will be highly unstable, a strong capping inversion will make it very difficult to trigger any thunderstorms along the front Friday afternoon and evening. Friday evening and overnight, though, there may be a zone of shower and thunderstorm activity along and behind the front as the surface front undercuts the warm, moist air mass. Storms in this environment will be elevated and primarily be a threat for hail and heavy rainfall. Overall coverage should increase toward Saturday morning as a shortwave trough tracks through the southwest flow aloft. Kimble .LONG TERM... (Saturday through Next Thursday) Issued at 207 PM CDT Thu May 19 2022 The front makes a slow push southeast through the area on Saturday, with the southeast part of our forecast area remaining in the warm and humid air, reaching 80+ degrees again. Further to the north, though, clouds, rain, and cooler air will keep temperatures in the 60s. It's possible that depending on the slowness of the progression of the surface front and how quickly the warm nose aloft erodes, we could see surface based thunderstorms develop ahead of the front on Saturday in the southern part of the area. If this occurs, they instability and shear available will be supportive of strong to severe storms. Again this threat would be pretty conditional on all the right ingredients lining up. At any rate most of the area should see rainfall on Saturday into Saturday night as the next wave moves through and gives the front one final shove to the southeast. For Sunday we will be entirely post frontal, and despite the return of sunshine as the day goes on we will only warm into the 60s. Much drier air will also be in place, bringing a break from the early season humidity. Expect a gradual warm up Monday into Tuesday as high pressure shifts east and a return flow brings warmer and more humid air back into the area. The next trough sets up in the Plains on Tuesday and will bring our next chance of rainfall. It's unclear whether we'll get enough instability for strong to severe storms, but it's always something to watch this time of year. Models diverge in the long range on how to handle the trough in the Plains. The GFS continues to show the trough cutting off over the Southern Plains and bringing multiple days of showers and storms to the region. Meanwhile most other models keep this trough progressive and don't even really hint at a cut off scenario, transitioning us to a dry northwest flow aloft rather quickly. The GFS solution may be influenced by a good deal of convection generated as the trough is digging into Texas Tuesday evening which in turn leads to a deeper trough and a more likely cut off scenario. Generally see this as less likely and have allowed the NBM to drive the forecast in this time range. Kimble && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 230 PM CDT Thu May 19 2022 Primary focus of the TAF is on timing of thunderstorm activity this evening. Uncertainty exists as to how far north it will develop and whether it will impact the St Louis area terminals. If it does so, it is likely between 21 and 00Z. After this, we expect light winds and VFR conditions overnight. Flow becomes mostly southerly on Friday with VFR continuing. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 2:44 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 244 PM CDT Thu May 19 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 244 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across southeast Missouri and southwest Illinois this afternoon. Large hail, damaging winds, and tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances return to the northern part of the area Friday night, with this threat shifting slowly southward through the day Saturday. The stronger storms could contain large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this afternoon. Kimble
In the hours before
Local storm report, May 19, 5:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG OLIVETTE 38.67N 90.38W
05/19/2022 ST. LOUIS MO TRAINED SPOTTER
REPORT OF MULTIPLE TREES DOWN ACROSS THE
AREA AROUND DIELMAN AND OLD BONHOMME RD.
&&
LSJLocal storm report, May 19, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 E KIRKWOOD 38.58N 90.41W
05/19/2022 ST. LOUIS MO BROADCAST MEDIA
3 VERY LARGE TREES COMPLETELY UPROOTED. TIME
ESTIMATED FROM RADAR.
&&
JPGLocal storm report, May 19, 5:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG CHESTER 37.91N 89.82W
05/19/2022 RANDOLPH IL TRAINED SPOTTER
VIA TWITTER - VIDEO INCLUDED: TREES DOWN
OVER ROAD.
&&
LSJLocal storm report, May 19, 5:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 W EDEN 38.12N 89.70W
05/19/2022 RANDOLPH IL TRAINED SPOTTER
LARGE TREE DOWN OVER POWERLINES AT BELMONT
AND ST. LOUIS ST. MORE TREE DAMAGE AND
DAMAGE TO STRUCTURES IN TOWN.
&&
LSJLocal storm report, May 19, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 1 SW FRANKCLAY 37.85N 90.62W
05/19/2022 ST. FRANCOIS MO AMATEUR RADIO
HIGHWAY M NEAR IRONDALE BLOCKED BY A TREE.
&&
JPGLocal storm report, May 19, 6:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 ESE MANCHESTER 38.58N 90.49W
05/19/2022 ST. LOUIS MO PUBLIC
VIA TWITTER WITH PICTURE: TREE DAMAGE AT LA
MARITE AND LA BONNE PKWY.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:27 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 38 min |
| May 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 38 min |
| May 19, 1:03 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 42 min |
| May 19, 4:38 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 52 min |
| May 19, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 39 min |
| May 19, 5:16 PM CDT | Tornado Warning | LSX | Madison, Saint Clair | 29 min |
| May 19, 5:19 PM CDT | Tornado Warning | LSX | Jersey, Madison | 26 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 63 min |
| May 19, 5:44 PM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison | 44 min |
| May 19, 6:07 PM CDT | Tornado Warning | LSX | Bond, Clinton | 38 min |
| May 19, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 26 min |
| May 19, 6:26 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 3 hr |
| May 19, 6:28 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 24 min |
| May 19, 6:32 PM CDT | Tornado Warning | LSX | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.